Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the monotonicity of the permanent


Author: Suk Geun Hwang
Journal: Proc. Amer. Math. Soc. 106 (1989), 59-63
MSC: Primary 15A15; Secondary 15A51
MathSciNet review: 960645
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\Omega _n}$ denote the set of all $ n \times n$ doubly stochastic matrices and let $ {J_n} = {[1/n]_{n \times n}}$. For $ A \in {\Omega _n}$, if $ {f_A}(t) = {\text{per((1 - t)}}{J_n} + tA)$ is a nondecreasing function of $ t$ on $ [0,1]$, we say that the monotonicity of permanent (abb. MP) holds for $ A$ . Friedland and Mine [3] proved MP for $ (n{J_n} - {I_n})/(n - 1)$. In [6], Lih and Wang proposed a problem of determining whether MP holds for $ {J_{{n_1}}} \otimes \cdots \otimes {J_{{n_k}}},{n_i} > 0$.

In this note, we prove MP for $ ((m{J_m} - {I_m}) \otimes s{J_s})/(m - 1)s$, extending the result of Friedland and Mine, and give an affirmative answer to the Lih and Wang's question.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15A15, 15A51

Retrieve articles in all journals with MSC: 15A15, 15A51


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1989-0960645-2
PII: S 0002-9939(1989)0960645-2
Keywords: Permanent, doubly stochastic matrix, monotonicity
Article copyright: © Copyright 1989 American Mathematical Society